Alert archive / South Dakota / Wind Chill Advisories in 2016

Wind Chill Advisory 5, NWS Aberdeen, SD

December 7, 201612 counties in South Dakota

NWS Aberdeen, SD issued this wind chill advisory at Dec 7, 2016, 2:23 PM CST for 12 counties in South Dakota. It took effect at Dec 7, 2016, 11:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2016, 2:23 PM CST (20:23 UTC)
In effect from
Dec 7, 2016, 11:00 PM CST
Expired
Dec 8, 2016, 12:00 PM CST
In force
13 hr
Issued by
NWS Aberdeen, SD

Counties Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hughes County, SD, Jones County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 139 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2016-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2016-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

739 
WWUS43 KABR 072023
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
223 PM CST WED DEC 7 2016

...LOW WIND CHILL VALUES LATE TONIGHT INTO THURSDAY MORNING...

.A RIDGE OF ARCTIC HIGH PRESSURE WILL NOSE ACROSS FAR WESTERN
SOUTH DAKOTA OVERNIGHT. THE RESULT WILL BE WINDS SLOWLY
DIMINISHING TO AROUND 10 TO 20 MPH, AND TEMPERATURES FALLING INTO
THE 0 TO 10 BELOW ZERO RANGE BY DAYBREAK THURSDAY. COUPLED WITH
THE WINDS, WIND CHILL VALUES WILL NEAR 25 BELOW ZERO THURSDAY
MORNING.

SDZ003-015-080800-
/O.NEW.KABR.WC.Y.0005.161208T0500Z-161208T1800Z/
CORSON-DEWEY-
INCLUDING THE CITIES OF...MCINTOSH...ISABEL
123 PM MST WED DEC 7 2016

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
MST THURSDAY. 

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 15 BELOW
  ZERO TO 29 BELOW ZERO BETWEEN 11 PM THIS EVENING AND NOON
  THURSDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM
  THURSDAY.

* OTHER IMPACTS...FROST BITE TO EXPOSED SKIN WILL BE POSSIBLE IN
  AS LITTLE AS 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SDZ009-010-016-017-080800-
/O.NEW.KABR.WC.Y.0005.161208T1000Z-161208T1800Z/
WALWORTH-EDMUNDS-POTTER-FAULK-
INCLUDING THE CITIES OF...MOBRIDGE...IPSWICH...GETTYSBURG...
FAULKTON
223 PM CST WED DEC 7 2016

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO NOON CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON CST THURSDAY. 

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 15 BELOW
  ZERO TO 27 BELOW ZERO BETWEEN 4 AM AND NOON THURSDAY...WITH THE
  COLDEST WIND CHILLS OCCURRING AROUND 9 AM THURSDAY.

* OTHER IMPACTS...FROST BITE TO EXPOSED SKIN WILL BE POSSIBLE IN
  AS LITTLE AS 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KF
3 follow-up statements
624 
WWUS43 KABR 080224
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
824 PM CST WED DEC 7 2016

...LOW WIND CHILL VALUES LATE TONIGHT INTO THURSDAY MORNING...

.A RIDGE OF ARCTIC HIGH PRESSURE WILL NOSE ACROSS FAR WESTERN
SOUTH DAKOTA OVERNIGHT. THE RESULT WILL BE WINDS SLOWLY
DIMINISHING TO AROUND 10 TO 20 MPH... AND TEMPERATURES FALLING
INTO THE 0 TO 10 BELOW ZERO RANGE BY DAYBREAK THURSDAY. COUPLED
WITH THE WINDS... WIND CHILL VALUES WILL FALL TO NEAR 25 BELOW
ZERO THURSDAY MORNING.

SDZ004-005-033>035-045-081200-
/O.EXA.KABR.WC.Y.0005.161208T0500Z-161208T1800Z/
CAMPBELL-MCPHERSON-STANLEY-SULLY-HUGHES-JONES-
INCLUDING THE CITIES OF...HERREID...EUREKA...MISSION RIDGE...
ONIDA...PIERRE...MURDO
824 PM CST WED DEC 7 2016 /724 PM MST WED DEC 7 2016/

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/
THURSDAY. 

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 20 BELOW
  ZERO TO 30 BELOW ZERO BETWEEN 11 PM THIS EVENING AND NOON
  THURSDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM
  THURSDAY.

* OTHER IMPACTS...FROST BITE TO EXPOSED SKIN WILL BE POSSIBLE IN 
  AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$

SDZ009-010-016-017-081200-
/O.EXT.KABR.WC.Y.0005.161208T0500Z-161208T1800Z/
WALWORTH-EDMUNDS-POTTER-FAULK-
INCLUDING THE CITIES OF...MOBRIDGE...IPSWICH...GETTYSBURG...
FAULKTON
824 PM CST WED DEC 7 2016

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY...

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 20 BELOW
  ZERO TO 30 BELOW ZERO BETWEEN 4 AM AND NOON THURSDAY...WITH THE
  COLDEST WIND CHILLS OCCURRING AROUND 9 AM THURSDAY.

* OTHER IMPACTS...FROST BITE TO EXPOSED SKIN WILL BE POSSIBLE IN 
  AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$

SDZ003-015-081200-
/O.CON.KABR.WC.Y.0005.161208T0500Z-161208T1800Z/
CORSON-DEWEY-
INCLUDING THE CITIES OF...MCINTOSH...ISABEL
724 PM MST WED DEC 7 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 20 BELOW
  ZERO TO 30 BELOW ZERO BETWEEN 11 PM THIS EVENING AND NOON
  THURSDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM
  THURSDAY.

* OTHER IMPACTS...FROST BITE TO EXPOSED SKIN WILL BE POSSIBLE IN 
  AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$

PARKIN
911 
WWUS43 KABR 081015
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
415 AM CST THU DEC 8 2016

SDZ003-015-081800-
/O.CON.KABR.WC.Y.0005.000000T0000Z-161208T1800Z/
CORSON-DEWEY-
INCLUDING THE CITIES OF...MCINTOSH...ISABEL
315 AM MST THU DEC 8 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 20 BELOW 
  ZERO TO 30 BELOW ZERO UNTIL NOON...WITH THE COLDEST WIND 
  CHILLS OCCURRING AROUND 9 AM THIS MORNING. 

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SDZ004-005-009-010-016-017-033>035-045-081800-
/O.CON.KABR.WC.Y.0005.000000T0000Z-161208T1800Z/
CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-STANLEY-SULLY-
HUGHES-JONES-
INCLUDING THE CITIES OF...HERREID...EUREKA...MOBRIDGE...IPSWICH...
GETTYSBURG...FAULKTON...MISSION RIDGE...ONIDA...PIERRE...MURDO
415 AM CST THU DEC 8 2016 /315 AM MST THU DEC 8 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 15 BELOW 
  ZERO TO 25 BELOW ZERO UNTIL NOON...WITH THE COLDEST WIND 
  CHILLS OCCURRING AROUND 9 AM THIS MORNING. 

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
TMT
600 
WWUS43 KABR 081622
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1022 AM CST THU DEC 8 2016

SDZ004-005-009-010-016-017-033>035-045-081730-
/O.CAN.KABR.WC.Y.0005.000000T0000Z-161208T1800Z/
CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-STANLEY-SULLY-
HUGHES-JONES-
INCLUDING THE CITIES OF...HERREID...EUREKA...MOBRIDGE...IPSWICH...
GETTYSBURG...FAULKTON...MISSION RIDGE...ONIDA...PIERRE...MURDO
1022 AM CST THU DEC 8 2016 /922 AM MST THU DEC 8 2016/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
CHILL ADVISORY. 

DIMINISHING WINDS THIS MORNING HAVE ALLOWED WIND CHILL VALUES TO
WARM...HOWEVER...THEY WILL REMAIN IN THE 10 BELOW TO NEAR 20 BELOW
ZERO THROUGH THIS MORNING. EXPECT WIND CHILL VALUES TO AGAIN FALL
TO 15 BELOW TO NEAR 20 BELOW ZERO AGAIN FRIDAY MORNING.

$$

SDZ003-015-081800-
/O.CON.KABR.WC.Y.0005.000000T0000Z-161208T1800Z/
CORSON-DEWEY-
INCLUDING THE CITIES OF...MCINTOSH...ISABEL
922 AM MST THU DEC 8 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 15 BELOW
  ZERO TO 25 BELOW ZERO UNTIL NOON TODAY. EXPECT WIND CHILL VALUES
  TO AGAIN FALL TO 15 BELOW TO NEAR 20 BELOW ZERO AGAIN FRIDAY
  MORNING.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS 
  LITTLE AS 30 MINUTES TO EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KF

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill advisory went out at Dec 7, 11:27 AM CST, 2 hours 56 minutes earlier.

Area forecast discussion, Dec 7, 11:27 AM CST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Aberdeen SD
1127 AM CST Wed Dec 7 2016

.UPDATE...
Issued at 1115 AM CST Wed Dec 7 2016

While windy conditions remain, the main area of cloud cover
remains near the Prairie Coteau late this morning. This trend is
expected to continue through much of the afternoon, as light snow
falls and accumulated to less than an inch. So significant changes
were made to the ongoing forecast.

UPDATE Issued at 608 AM CST Wed Dec 7 2016

Winter Weather Advisory has been expired on time at 6 AM CST.
However, northwest winds of 15 to 30 mph with gusts of 35 to 40
mph continue early this morning throughout the forecast area, and
KABR 88D reflectivity shows light snow continues (has been all
night) on the west-side of the Prairie Coteau region. Travelers
beware. There are likely still localized areas of poor visibility
in this area of falling and blowing snow this morning, so plan
accordingly.

UPDATE Issued at 529 AM CST Wed Dec 7 2016

See below for an aviation forecast discussion for the 12Z TAFs.

&&

.SHORT TERM...(Today through Friday Afternoon)
Issued at 359 AM CST Wed Dec 7 2016

Still seeing some rather breezy winds across the region, but speeds
have slowly been coming down through the overnight hours. Winter
Weather Advisory was extended to 12Z late last night, and feel it
will be allowed to expire at that time. There will still be windy
conditions and areas of near-surface/surface blowing snow over
portions of the region, but feel there will not be enough
lofting/vsby reductions across a large enough area to warrant any
continuation of headlines.

Arctic air continues to spill into the region with slowly falling
temperatures and wind chills. Parts of the western CWA are getting
close to 25 below zero for wind chills, but feel duration and areal
coverage of those values will prevent any wind chill headlines this
morning.

Upslope light snow continues across Clark/Day/Marshall counties
early this morning, and it has been snowing there lightly all night.
Expect this trend to continue through the morning. Will also be
watching another lobe of energy dropping south into the area with
additional chances for light snow later today and tonight over the
eastern CWA. Additional accumulations will be light.

With the arctic high settling over the region by 12Z Friday, there
was a collaborative effort to drop lows several degrees from
SuperBlend for Thursday night. This change was more so confined to
the western CWA where there is much more snow cover.

.LONG TERM...(Friday Evening through Tuesday)
Issued at 359 AM CST Wed Dec 7 2016

Here are the highlights in the out periods:

The extended still shapes up to be anomalously cold, with max
temperatures having trouble getting out of the single digits to
teens. The NAEFS/GEFS E.S.A.T. is beginning to come around to
acknowledging temperatures by middle of next week (middle of
December) being 1 or more standard deviations below climo.

The flow pattern aloft is not overly agitated or highly amplified,
but with a strong/active polar jet stream in play, and plenty of low
to mid level thermal packing across portions of the central and
northern plains, shortwaves moving through this flow pattern will be
very capable of generating light (and in some cases potentially
moderate) snow events.

Right now, focusing attention on the system progged to move through
the country's mid-section Saturday. The 00Z GEFS and deterministic
GFS/ECMWF and Canadian are all in agreement that precipitation
develops/moves over this cwa by mid-morning Saturday through mid-
evening Saturday. Given the amount of low to mid-level thermal
packing still showing up in the GFS/ECMWF and Canadian, fully
expecting that one or more noteworthy bands of snow will impact some
portion of the CWA. For now, left the somewhat more broadbrushed
guidance precip/snow amounts in the forecast, but fully expecting as
this snow event draws closer there will need to be adjustments made
to precip/snow amounts for banded precipitation. As the previous
shift mentioned, SLR's during this event will likely be quite high
(potentially 20:1 or greater). Fortunately, at this point, wind
speeds are not progged to be as high as winds speeds/gusts have been
the past couple of days. However, if snow in a 20:1 SLR environment
pans out, it won't take overly strong winds to pick it up and blow
it around. Just one more thing to consider. As far as precip/snow
amounts go, model guidance suggests generally anywhere from a few
hundredths to as much as a quarter inch of water-equivalent precip
will be possible in this event, including anywhere from as little
as a half inch of snow to as much as 5.5 inches of snow.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1115 AM CST Wed Dec 7 2016

Strong west to northwest winds will continue through the next 12
hours, and slowly diminish late tonight into Thursday. The best
chance for snow will be at ATY, where vis has been around 5SM for
the last couple of hours and ceilings rotate between VFR and MVFR.
&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
&&

UPDATE...KF
SHORT TERM...TMT
LONG TERM...Dorn
AVIATION...KF
Hazardous weather outlook, Dec 7, 10:13 AM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
1013 AM CST WED DEC 7 2016

MNZ039-046-SDZ006>008-011-018>023-037-048-051-081200-
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-HAND-LYMAN-BUFFALO-
1013 AM CST WED DEC 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

EXPECT PATCHES TO AREAS OF BLOWING SNOW ACROSS THE REGION TODAY
WITH CONTINUED WINDY CONDITIONS. WIND CHILL VALUES LATE TONIGHT
WILL FALL INTO THE 15 TO 25 BELOW ZERO RANGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW IS EXPECTED ACROSS THE REGION ON SATURDAY...WITH POTENTIAL
FOR A GENERAL 1 TO 5 INCHES...DEPENDING ON THE EXACT TRACK OF THE
STORM SYSTEM. BREEZY WINDS ARE FORECAST AS WELL...WHICH MAY BRING
SOME BLOWING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SDZ003>005-009-010-015>017-033>036-045-081200-
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-JONES-
1013 AM CST WED DEC 7 2016 /913 AM MST WED DEC 7 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

EXPECT PATCHES TO AREAS OF BLOWING SNOW ACROSS THE REGION TODAY
WITH CONTINUED WINDY CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW IS EXPECTED ACROSS THE REGION ON SATURDAY...WITH POTENTIAL
FOR A GENERAL 1 TO 5 INCHES...DEPENDING ON THE EXACT TRACK OF THE
STORM SYSTEM. BREEZY WINDS ARE FORECAST AS WELL...WHICH MAY BRING
SOME BLOWING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KF

Nearby

Wind Chill Advisories in South Dakota, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.